Excessive Heat, Tulsa
- When
- July 28, 12:00 PM CST to July 31, 11:59 PM CST
- Where
- Tulsa forecast zone
- Injuries
- 20 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Extremely hot temperatures and high humidity combined to produce dangerously hot weather conditions across much of eastern Oklahoma. Daily heat index values climbed into the 105 to 111 degree range with little relief occurring at night as temperatures only fell into the upper 70s to mid 80s.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Extremely hot temperatures and high humidity combined to produce dangerously hot weather conditions across much of eastern Oklahoma. Daily heat index values climbed into the 105 to 111 degree range with little relief occurring at night as temperatures only fell into the upper 70s to mid 80s. The temperature at the Tulsa International Airport only fell to 88 degrees the mornings of the 30th and 31st, becoming the all-time warmest daily low temperatures on record for the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 28, 11:48 AM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT SAT JUL 28 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD WITH
LIGHT SOUTHWESTERLY WINDS ON SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 1110 AM CDT SAT JUL 28 2012/
..UPDATE...
DISCUSSION...
..DANGEROUS RECORD BREAKING HEAT EXPECTED INTO EARLY NEXT WEEK...
CURRENT FORECAST ON TRACK LATE THIS MORNING WITH HOT CONDITIONS
THIS AFTERNOON. DID LOWER TEMPERATURES A FEW DEGREES ACROSS FAR
SOUTHEAST OKLAHOMA/WEST CENTRAL OKLAHOMA GIVEN THE RECENT
RAINFALL...OTHERWISE NO MAJOR CHANGES. TEMPERATURES ARE EXPECTED
TO PUSH INTO THE 107 TO 108 DEGREE RANGE THIS AFTERNOON ACROSS
MUCH OF NORTHEAST OKLAHOMA. LATEST 12Z NAM CONTINUES WARMING TREND
OVER THE NEXT COUPLE OF DAYS WITH 110 DEGREE PLUS TEMPS LIKELY
SUNDAY AND MONDAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM TUESDAY FOR OKZ054-OKZ055-
OKZ056-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ070-OKZ071-OKZ073.
HEAT ADVISORY UNTIL 7 PM TUESDAY FOR OKZ049-OKZ053-OKZ057-OKZ058-
OKZ062-OKZ063-OKZ068-OKZ069-OKZ072-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ020.
EXCESSIVE HEAT WARNING UNTIL 7 PM TUESDAY FOR ARZ019-ARZ029.
&&
AVIATION...12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SAT JUL 28 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SAT JUL 28 2012 ...EXTREMELY HOT WEATHER WITH NEAR RECORD TEMPERATURES EXPECTED INTO NEXT WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... DANGEROUS AND NEAR RECORD BREAKING HEAT IS EXPECTED THIS AFTERNOON AS TEMPERATURES SOAR INTO THE 107 TO 110 DEGREE RANGE ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEE /OKCNPWTSA/ FOR THE LATEST HEAT ADVISORIES AND WARNINGS. ADDITIONALLY...DANGEROUS FIRE WEATHER CONDITIONS REMAIN IN PLACE. VERY DRY SURFACE FUELS AND SOUTH TO SOUTHWESTERLY SURFACE WINDS WILL PROMOTE QUICK IGNITION AND RAPID FIRE SPREAD. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY HIGH FIRE WEATHER POTENTIAL AND DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE EXCESSIVE HEAT WILL CONTINUE INTO NEXT WEEK AS HIGH PRESSURE REMAINS IN CONTROL. DANGEROUS AND NEAR RECORD BREAKING TEMPERATURES ARE EXPECTED SUNDAY THROUGH TUESDAY. LATEST HEAT ADVISORIES AND WARNINGS REMAIN THROUGH TUESDAY AND MAY NEED TO BE EXTENDED THROUGH MID TO LATE WEEK. DANGEROUS FIRE WEATHER CONDITIONS WILL ALSO PERSIST EACH AFTERNOON AS EXTREMELY DRY FUELS REMAIN. EMERGENCY MANAGEMENT PLANNING STATEMENT... CITY AND COUNTY OFFICIALS SHOULD BE PREPARED TO RESPOND TO HEAT RELATED INCIDENTS AS THIS HEAT WAVE CONTINUES WELL INTO NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
21 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402536, 402537, 402538, 402539, 402540, 402541, 402544, 402546, 402547, 402549, 402551, 402552, 402554, 402555, 402556, 402557, 402558, 402560, 402561, 402562, 402563.